Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 1, 2018, 3:23 PM PDT for Elko County, Nevada. It took effect at Jul 2, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2018, 3:23 PM PDT (22:23 UTC)
- In effect from
- Jul 2, 2018, 11:00 AM PDT
- Expired
- Jul 2, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS85 KLKN 012223 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 323 PM PDT Sun Jul 1 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... NVZ455-470-021630- /O.NEW.KLKN.FW.W.0004.180702T1800Z-180703T0400Z/ /O.NEW.KLKN.FW.A.0001.180703T1800Z-180704T0400Z/ White Pine County-Eastern Elko County- 323 PM PDT Sun Jul 1 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds, low relative humidity, and dry thunderstorms, which is in effect from 11 AM to 9 PM PDT Monday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds, low relative humidity, and dry thunderstorms is in effect from Tuesday morning through Tuesday evening. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 to 15 percent. * Thunderstorm Coverage... Few isolated storms possible. * Outflow Winds... erratic up to 50 mph. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
2 follow-up statements
994 WWUS85 KLKN 020910 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 210 AM PDT Mon Jul 2 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... NVZ455-470-030315- /O.CON.KLKN.FW.W.0004.180702T1800Z-180703T0400Z/ /O.CON.KLKN.FW.A.0001.180703T1800Z-180704T0400Z/ White Pine County-Eastern Elko County- 210 AM PDT Mon Jul 2 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 35 mph. Localized gusts to 45 mph in the higher elevations. * Relative Humidity...Between 10 to 15 percent. * Thunderstorm Coverage...Few isolated storms possible. * Outflow Winds...Erratic up to 50 mph. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
208 WWUS85 KLKN 022053 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 153 PM PDT Mon Jul 2 2018 ...RED FLAG WARNING IN EFFECT THROUGH 9PM PDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470. CRITICAL CONDITIONS WILL DIMINISH THIS EVENING AS THUNDERSTORMS END AND WINDS WEAKEN. CRITICAL CONDITIONS WILL REDEVELOP AGAIN LATE TUESDAY MORNING AND CONTINUE INTO TUESDAY EVENING... NVZ455-470-031500- /O.UPG.KLKN.FW.A.0001.180703T1800Z-180704T0400Z/ /O.NEW.KLKN.FW.W.0005.180703T1800Z-180704T0400Z/ /O.CON.KLKN.FW.W.0004.000000T0000Z-180703T0400Z/ White Pine County-Eastern Elko County- 153 PM PDT Mon Jul 2 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds, low relative humidity, and dry thunderstorms, which is in effect through 9 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. Winds will diminish later this evening, then become gusty again late Tuesday afternoon through 9PM Tuesday evening. * Relative Humidity...As low as 6 percent. Humidities will rise into the 30-50% range tonight, then lower again on Tuesday into the 6-13% range. * Thunderstorm Coverage...Isolated dry storms possible. Mainly over zone 455 into this evening, then again on Tuesday afternoon and early evening across mainly southern 470 and northern 455. * Outflow Winds...Erratic up to 45 mph. * Impacts...The combination of gusty winds and low humidity, along with dry lightning and strong outflow winds, will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JR
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 1, 2:50 PM PDT, 33 minutes earlier.
Area forecast discussion, Jul 1, 2:50 PM PDT, 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 250 PM PDT Sun Jul 1 2018 .SYNOPSIS...Continued dry and warm early this week with breezy conditions and a small chance of a a few isolated dry thunderstorms developing over portions eastern Nevada on Monday and Tuesday. The heat will gradually build throughout the week into next weekend as daytime highs climb back up into the 90s to around 100 degrees. && .SHORT TERM...This Sunday evening through Tuesday evening. Dry and warm weather will prevail through Tuesday evening. It will be breezy at times during the afternoon and early hours each day. Southwest to west winds could gust to or above 30 mph in portions of Elko and White Pine counties Monday afternoon. A band of mid- level moisture could also trigger an isolated dry thunderstorm in White Pine and northern Nye counties early Monday evening, and again on Tuesday across portions of southern Elko and northern White Pine counties. An enhanced fire weather threat will exist both days. For further details please refer to FIRE WEATHER portion of this discussion. .LONG TERM...Tuesday night through next Sunday. There may be a few lightning strikes over northern Elko County on Wednesday afternoon, otherwise storm-free through the long-term period. Wednesday through Friday the region will be wedged between trough energy over the pacific NW and high pressure over the desert SW. The result will be warmer southwesterly flow with high temperatures in the 80s for higher elevation valleys such as the Ely area, and low to mid 90s in lower elevation valley locations such as at Winnemucca and West Wendover. Dry and mild over the weekend too, with the pacific NW trough exiting northeast of NV, leaving weak flow aloft with high pressure slowly building in from the southwest. && .AVIATION...VFR conditions at all terminals through at least Monday evening. Winds will increase on Monday afternoon, with west to northwest winds in the 10 to 15 knot range gusting to 25 knots into the early evening hours. && .FIRE WEATHER...Will issue a RFW for FWZs 470 snd 455 for Monday afternoon and evening due to low RHs and borderline wind criteria. Also, a few isolated dry storms could develop in FWZ 455 later in the afternoon and evening within band of mid-level moisture ahead of weak shortwave. Have decided to go with a Fire Weather Watch on Tuesday for FWZs 455 and 470 as low RHs and southerly wind gusts should reach the 30 mph threshold. Wednesday into next weekend. Dry storm threat NOT expected on Wednesday though minimum RHs will reach critical values, while south winds could approach criteria. Expect dry conditions to continue as heat (daytime highs 90s to around 100) gradually rebuilds across the Great Basin in response to upper high setting up over southern Utah and northern Arizonia by next weekend. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM PDT Monday for Eastern Elko County-White Pine County. Fire Weather Watch from Tuesday morning through Tuesday evening for Eastern Elko County-White Pine County. && 95/96/96/95
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:23 PM PDT | Fire Weather Watch | LKN | Elko | 23 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.